Hold control (command on a Mac) and press the + key as many times as necessary to increase the font size.
Hold control (command on a Mac) and press the - key to reduce the font size. - hide

#1 Aug. 1, 2018 18:33:30

tjswoness
Registered: 2017-07-27
Posts: 1
Profile  

Graves symptoms after RAI and failed thyroid medicine

In 2010 I was diagnosed with Graves. I tried medicine but it trashed my liver and made me gain over 30lbs. A year later I decided to do RAI. After the RAI o have not been able to find a steady medicine. I told my endocrinologist that I was have both symptoms of hypo and hyper. I still had high heart rate, jitters, eye pressure and night sweating. I was also suffering hypo of brain fog, depression, constipation. Over last 8 years we have tried I feel like everything. Synthriod multiple levels, Nature thyroid and cytoml (T3). The synthriod I was always tried, felt bad and after some research realized on of the ingredients was a plant in a grass type family that I am allergic too. We tried Nature thyroid and only a week of that I felt swollen and like fluid retention. After much reluctance on my endo he finally gave me T3 only problem was it in creased my hyper symptoms 10 fold and new symptom develop of vertigo. Finally I had enough and since my endo was dismissing me I came off all my medicine. And for first time in a long time I felt better only problem was I was fatigue and gained weight but I didn’t mind. I also ditched my endocrinologist and moved over to internal medicine where they are looking at me from a different perspective and it has been refreshing. So if anyone is having issues with endo try get apt with internal medicine. What I am looking for now is recommendation for holistic nature medicine or recommendation of other medicine I have been told triosint is a good one to try. Looking for help and support. 8 yrs was to long to not look for help

Offline

#2 Aug. 3, 2018 03:42:14

Liz1967
Registered: 2014-02-25
Posts: 247
Profile  

Graves symptoms after RAI and failed thyroid medicine

What are your numbers? I go by TSH alone, keeping it between 1 and 2. Since you cannot be hypo and hyper at the same time, your labs will tell you which one if either. Graves does not preclude other problems, like irritable bowel or anxiety, so look for other causes too of your symptoms. If your RAI was not complete and you have remaining thyroid, thyroidectomy is an option.

Offline

#3 Aug. 10, 2018 17:55:35

Kimberly
Online Facilitator
Registered: 2008-10-14
Posts: 4057
Profile  

Graves symptoms after RAI and failed thyroid medicine

Hello - There are unfortunately no alternatives to thyroid hormone replacement.

Tirosint is a brand name levothyroxine (T4) product that comes in a gel capsule. It does not have the dyes or fillers that some other meds have. The down side is that a lot of insurance companies won't cover it. If you check out their website, they usually have coupons that can reduce the cost for your first 18 months.

Keep in mind that when you take replacement hormone, the T4 has a half-life of around a week, so it builds up in your body over time. Because of this, you might not notice a difference the first few days of being off the meds, but you do NOT want to keep going without treatment and slip into being seriously hypOthyroid!


Kimberly
GDATF Forum Facilitator

…through nature's inflexible grace, I'm learning to live…
– Dream Theater

Offline

  • Root
  • » GDATF
  • » Graves symptoms after RAI and failed thyroid medicine [RSS Feed]

Board footer

Moderator control

Questions? Problems? Please contact us at [email protected] or 877-643-3123.

GDATF on Facebook

Support the GDATF and become a member today!

© 2018 Graves' Disease & Thyroid Foundation